Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 22, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at May 26, 2016, 7:31 PM CDT for Cass County, Nebraska. It took effect at May 26, 2016, 10:07 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2016, 7:31 PM CDT (00:31 UTC)
- In effect from
- May 26, 2016, 10:07 PM CDT
- Expired
- May 27, 2016, 10:52 PM CDT
- In force
- 25 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cass County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Weeping Water Creek at Union (UION1). The gauge peaked at 26.39 ft at May 27, 2016, 1:00 AM CDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06806500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 26, 6:30 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 26, 6:30 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
630 PM CDT THU MAY 26 2016
.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016
Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.
Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.
.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016
Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.
&&
.AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Saturday)
Issued at 626 PM CDT Thu May 26 2016
Variable conditions likely through much of the period.
Thunderstorm complex will be moving across the area through 04z
followed by MVFR cigs and vsbys in fog as low levels expected to
remain saturated until after 15z.
&&
.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through Friday morning for NEZ066>068-078-
088>093.
IA...Flash Flood Watch through Friday morning for IAZ069-079-080-090-
091.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...FobertHazardous weather outlook, May 26, 6:49 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 649 PM CDT THU MAY 26 2016 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050>053-065- 271400- MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- 649 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG STRONG STORMS MAY DEVELOP FRIDAY AFTERNOON AND EVENING AS A WEATHER DISTURBANCE TRACKS ACROSS THE REGION. FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. IAZ069-079-080-090-091-NEZ066>068-078-088>093-271400- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-LANCASTER-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 649 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THE SEVERE WEATHER THREAT HAS DIMINISHED AS OF EARLY EVENING. HOWEVER...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA FROM THE WEST TONIGHT WITH THE POTENTIAL FOR ADDITIONAL FLOODING. A FEW STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP FRIDAY AFTERNOON AND EVENING AS A WEATHER DISTURBANCE TRACKS THROUGH THE REGION. FLOODING WILL ALSO REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.
In the hours before
Local storm report, May 26, 5:12 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
512 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM FLASH FLOOD 5 S SYRACUSE 40.59N 96.18W
05/26/2016 OTOE NE TRAINED SPOTTER
WATER OVER HIGHWAY 50...6 TO 12 INCHES DEEP.
&&
VDEWALDSpecial weather statement, May 26, 5:21 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
521 PM CDT THU MAY 26 2016
IAZ090-262300-
FREMONT IA-
521 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FREMONT COUNTY UNTIL 600
PM CDT...
AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHWEST OF HAMBURG...OR 23 MILES NORTHWEST OF TARKIO...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMBURG...SIDNEY...FARRAGUT...RIVERTON AND WAUBONSIE STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA NEAR MILE MARKER 1.
INTERSTATE 29 BETWEEN MILE MARKERS 1 AND 12.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4059 9574 4065 9577 4072 9587 4076 9541
4058 9539
TIME...MOT...LOC 2221Z 262DEG 33KT 4065 9572
MEADLocal storm report, May 26, 5:50 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
550 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD 4 NNW ROCA 40.71N 96.71W
05/26/2016 LANCASTER NE LAW ENFORCEMENT
DEBRIS AND WATER OVER HIGHWAY 77. NO CARS BEING ALLOWED
THROUGH. RELAYED THROUGH BROADCAST MEDIA.
&&
VDEWALDLocal storm report, May 26, 6:23 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
623 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FLASH FLOOD UNION 40.81N 95.92W
05/26/2016 CASS NE LAW ENFORCEMENT
NUMEROUS STREETS AND ROADS HAD WATER OVER THEM
PREVIUOSLY. CURRENTLY ROAD A AND 24TH IS THE ONLY AREA
THAT HAS HIGH WATER.
&&
VDEWALDLocal storm report, May 26, 6:38 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
638 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD 5 S THURMAN 40.74N 95.77W
05/26/2016 FREMONT IA LAW ENFORCEMENT
FLOODED ROAD ALONG 220TH AVENUE NEAR PERCIVAL.
0636 PM FLASH FLOOD TABOR 40.89N 95.67W
05/26/2016 FREMONT IA LAW ENFORCEMENT
FLOODED ROAD ALONG GREEN HOLLOW ROAD.
&&
VDEWALDLocal storm report, May 26, 6:53 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
653 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD SYRACUSE 40.66N 96.18W
05/26/2016 OTOE NE LAW ENFORCEMENT
NUMEROUS STREETS WITH WATER OVER THE ROADWAY...WATER WAS
UP TO 2 FEET DEEP EARLIER.
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:21 PM CDT | River Flood Warning | OAX | Nemaha | 5 days |
| May 26, 8:21 PM CDT | River Flood Warning | OAX | Richardson | 5 days |
| May 27, 12:55 AM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| May 27, 3:51 AM CDT | River Flood Warning | OAX | Nemaha | 27 hr |
| May 27, 5:49 PM CDT | Special Weather Statement | OAX | Johnson | 26 min |
| May 27, 6:58 PM CDT | Special Weather Statement | OAX | Saline | 47 min |
| May 26, 7:34 PM CDT | River Flood Warning | OAX | Fremont | 64 hr |
| May 27, 2:15 AM CDT | River Flood Warning | OAX | Fremont | 31 hr |
| May 27, 6:28 AM CDT | River Flood Warning | OAX | Montgomery | 25 hr |
| May 27, 3:16 PM CDT | River Flood Warning | OAX | Fremont | 24 hr |
Nearby
River Flood Warnings in Nebraska, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.